Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 20, NWS Springfield, MO

April 2, 2014Dallas County, Laclede County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 2, 2014, 7:35 AM CDT for Dallas County, Laclede County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2014, 7:35 AM CDT (12:35 UTC)
Expired
Apr 2, 2014, 8:15 AM CDT
In force
40 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Dallas County, MO, Laclede County, MO

The radar

The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 7:38 AM CDTHAIL 13 Sse Bennett Springs, MOPICTURE OF HAIL UP TO THE SIZE OF QUARTERS SENT IN FROM SOCIAL MEDIA ON THE DALLAS/LECLEDE COUNTY LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
811 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WUUS53 KSGF 021235
SVRSGF
MOC059-105-021315-
/O.NEW.KSGF.SV.W.0020.140402T1235Z-140402T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 AM CDT WED APR 2 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DALLAS COUNTY IN SOUTHWEST MISSOURI...
  CENTRAL LACLEDE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 815 AM CDT

* AT 735 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
  LEBANON...AND MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  BENNETT SPRINGS...DRY KNOB...LEBANON...LONG LANE...SLEEPER AND
  WINDYVILLE.

THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK. INTERSTATE 44
BETWEEN MILE MARKERS 115 AND 136 WILL ALSO BE IMPACTED BY THE SEVERE
THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3763 9241 3755 9293 3768 9300 3779 9284
      3786 9261
TIME...MOT...LOC 1235Z 250DEG 37KT 3764 9285

HAIL...1.00IN
WIND...<50MPH

$$

BOXELL
2 follow-up statements
833 
WWUS53 KSGF 021244
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 AM CDT WED APR 2 2014

MOC059-021254-
/O.CAN.KSGF.SV.W.0020.000000T0000Z-140402T1315Z/
DALLAS MO-
744 AM CDT WED APR 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DALLAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3763 9241 3757 9285 3779 9284 3786 9261
TIME...MOT...LOC 1244Z 250DEG 37KT 3767 9274

$$

MOC105-021315-
/O.CON.KSGF.SV.W.0020.000000T0000Z-140402T1315Z/
LACLEDE MO-
744 AM CDT WED APR 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LACLEDE COUNTY UNTIL 815 AM CDT...

AT 739 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
LEBANON...AND MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
DRY KNOB...LEBANON AND SLEEPER.

THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK. INTERSTATE 44
BETWEEN MILE MARKERS 115 AND 136 WILL ALSO BE IMPACTED BY THE SEVERE
THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3763 9241 3757 9285 3779 9284 3786 9261
TIME...MOT...LOC 1244Z 250DEG 37KT 3767 9274

HAIL...1.00IN
WIND...<50MPH

$$

BOXELL
173 
WWUS53 KSGF 021307
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 AM CDT WED APR 2 2014

MOC105-021317-
/O.EXP.KSGF.SV.W.0020.000000T0000Z-140402T1315Z/
LACLEDE MO-
807 AM CDT WED APR 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LACLEDE COUNTY WILL
EXPIRE AT 815 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3763 9241 3757 9285 3779 9284 3786 9261
TIME...MOT...LOC 1307Z 250DEG 37KT 3775 9246

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:01 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 2, 6:01 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 AM CDT Wed Apr 2 2014

...Aviation Update...

.SHORT TERM...(Today and Tonight)
Issued at 305 AM CDT WED APR 2 2014

A very active next 48 hours is on tap for the region as a slow
moving storm system impacts a large portion of the central United
States. Our initial concern is the fate of morning elevated
convection from eastern Kansas into west-central Missouri. Corfidi
vectors and the overall placement of the 925/850 mb front indicate
that this activity will slide off to the east across central
Missouri this morning. Short range models also continue to
advertise a slug of isentropic ascent developing further south
into southern Missouri early this morning. Thus, we may see
additional convection develop...although it would not be as
widespread in nature as the activity up north. A few of the storms
this morning will have the potential to kick out some low-end
severe hail.

Meanwhile, a stationary surface front across southern Missouri will
return north as a warm front throughout the day. We will also have
to watch this feature as it could kick up a storm or two. If the
warm front can initiate any surface-based storms (low chance at
this point), they would have the potential to become super-
cellular with all modes of severe possible. Attention will then
turn to our west from late this afternoon into this evening as a
dry line firms up from south-central Kansas into north-central
Oklahoma. Discrete supercell development appears quite possible
along this feature. If this activity does develop, it could track
into areas west of the Interstate 49 corridor sometime late this
evening as either supercells or congeal into smaller line
segments. As was the case with any potential warm front activity,
all modes of severe would be possible with any incoming activity
from the west.

Big questions then remain regarding precipitation coverage later
tonight. Both the ECMWF and GFS bring fairly widespread convection
to the area as they nose a broad low level jet into the Ozarks. The
NAM on the other hand keeps coverage pretty limited with the
exception of west-central Missouri. With the low level jet appearing
to have an overall lack of focus over a specific area, we have
decided to broad-brush high chance and likely PoPs over the entire
area with what should be multiple small clusters/bands of elevated
convection. As was the case for the elevated convection this
morning, we will maintain a low-end severe hail threat with the
overnight activity. As for temperatures today and tonight, we have
generally gone with a model consensus given all of the uncertainty
with precipitation coverage.

.LONG TERM...(Thursday through Tuesday)
Issued at 305 AM CDT WED APR 2 2014

It still appears as if the greatest severe weather potential will
occur from Thursday afternoon into Thursday evening. Strong upper
level energy is still expected to pivot and take on a neutral to
slightly negative tilt across the central Plains by Thursday
afternoon. As this happens, surface low pressure will likely
track from south-central Kansas up towards Kansas City. To the
south of that low, a cold front will overtake the dry line. While
the overall setup is in line with previous thoughts, models have
trended slower with the progression of the system by about six
hours. If models are correct with the slower trend, this will put
almost the entire area into a risk for an episode of severe storms
from Thursday afternoon into Thursday evening.

Early indications are that there may be a window of opportunity for
discrete supercells across extreme southeastern Kansas and
western Missouri Thursday afternoon. When the cap breaks is still a
tough call as there will be an elevated mixed layer in place to
start the day. If storms are able to develop from mid to late
afternoon, they should be able to move off of what will be a slow
moving cold front given the track of that surface low. Large hail
and damaging winds will initially be the main threat with any
supercells, however a low-end tornado threat will be there. By the
late afternoon and early evening, that front will begin to
accelerate as that upper level wave pivots across the central
Plains. As this happens, low level wind shear will also quickly
increase and could enhance supercell tornado potential across
western Missouri. As we then continue through Thursday evening, the
acceleration of the front and corresponding increase in frontal
forcing should then result in this convection lining out. The
setup then looks supportive of a severe squall line moving at a
fairly good clip across the eastern Ozarks later Thursday evening.
This line would contain the potential to produce some fairly
widespread wind damage along with an embedded tornado threat.
Interested parties should certainly keep up with the forecast as
subtle changes in timing and other details of interest could have
a significant impact in the eventual convective mode and attendant
severe threat.

Once this system slides out of here late Thursday night, we will see
a period of dry and cooler weather into early this weekend. Global
models then bring a broad trough across the Central United States
from late this weekend into early next week. This will bring
additional chances for rain showers to the region. Temperatures for
the first half of next week will remain seasonably cool.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 556 AM CDT WED APR 2 2014

A warm front will continue to lift north across the region today.
This will result in periods of MVFR cigs for much of the day
today, along with a lower end threat of isolated TSRA. South winds
will be rather gusty at times. Later tonight, cigs should lower to
low end MVFR or perhaps IFR. Thunderstorms will also be
possible,though for now, have only included VCTS, as it is still
too early to pinpoint exact timing and coverage.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Boxell
Hazardous weather outlook, Apr 2, 6:00 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT WED APR 2 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  SOUTHERLY NON THUNDERSTORM WIND GUSTS AROUND 30 MPH ARE
  EXPECTED TODAY AND TONIGHT AS LOW PRESSURE BEGINS TO DEVELOP
  ACROSS THE PLAINS.

  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
  EXPECTED THIS MORNING...ESPECIALLY ACROSS CENTRAL MISSOURI.
  A FEW OF THESE STORMS MAY PRODUCE HAIL UP TO THE SIZE OF
  QUARTERS AND FREQUENT LIGHTNING STRIKES.

  THUNDERSTORM COVERAGE IS THEN EXPECTED TO DECREASE INTO
  THIS AFTERNOON. THERE IS A LOW PROBABILITY OF ADDITIONAL
  THUNDERSTORM DEVELOPMENT FROM EXTREME SOUTHEASTERN KANSAS
  INTO WEST CENTRAL MISSOURI AS A WARM FRONT LIFTS NORTH. IF
  THESE STORMS CAN MANAGE TO DEVELOP...THERE WOULD BE A
  CONDITIONAL LARGE HAIL AND LOW END TORNADO THREAT.

  THERE IS A GREATER LIKELIHOOD THAT SUPERCELL THUNDERSTORMS
  WILL DEVELOP EITHER LATE THIS AFTERNOON OR EARLY THIS
  EVENING IN THE INTERSTATE 35 CORRIDOR REGION OF SOUTH
  CENTRAL KANSAS AND NORTH CENTRAL OKLAHOMA. IF THESE STORMS
  DO DEVELOP...THERE IS THE POTENTIAL THAT THEY MAKE IT INTO
  EXTREME SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI LATE
  THIS EVENING. HAIL TO THE SIZE OF GOLF BALLS...DAMAGING
  STRAIGHT LINE WINDS...AND ISOLATED TORNADOES WOULD BE
  POSSIBLE IF THIS ACTIVITY MAKES IT INTO WESTERN PORTIONS
  OF THE OUTLOOK AREA.

  ADDITIONAL SCATTERED TO NUMEROUS THUNDERSTORMS ARE THEN
  EXPECTED ACROSS THE OUTLOOK AREA LATER TONIGHT. SOME OF
  THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS...
  FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. AREAS
  THAT SEE MULTIPLE ROUNDS OF THUNDERSTORMS WILL SEE A
  LIMITED THREAT FOR FLASH FLOODING OF LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  SOUTHERLY NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE THEN
  EXPECTED ON THURSDAY AS LOW PRESSURE TRACKS FROM SOUTH
  CENTRAL KANSAS TOWARDS THE KANSAS CITY AREA.

  CURRENT INDICATIONS ARE THAT SUPERCELL THUNDERSTORMS
  CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS OR
  LARGER...DAMAGING WINDS...AND TORNADOES MAY DEVELOP LATE
  THURSDAY AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS
  AND FAR WESTERN MISSOURI. THESE STORMS WOULD THEN TRACK
  EAST TOWARDS THE HIGHWAY 65 CORRIDOR AROUND MID EVENING.
  THESE STORMS ARE THEN EXPECTED TO TRANSITION INTO A LINE
  OF THUNDERSTORMS STARTING AROUND MID EVENING WITH THIS LINE
  OF STORMS THEN QUICKLY MOVING ACROSS THE EASTERN OZARKS
  FROM LATE THURSDAY EVENING INTO THE EARLY OVERNIGHT PERIOD
  THURSDAY NIGHT. THIS LINE OF STORMS WILL HAVE THE POTENTIAL
  TO PRODUCE FAIRLY WIDESPREAD WIND DAMAGE AND CONTAIN
  EMBEDDED TORNADOES.

  IT IS IMPORTANT TO NOTE THAT JUST MINOR CHANGES IN THE
  EVOLUTION OF THIS STORM SYSTEM MAY RESULT IN SIGNIFICANT
  CHANGES TO EXPECTATIONS REGARDING SEVERE WEATHER
  POTENTIAL LATER TODAY AND THURSDAY. THUS...INTERESTED
  PARTIES ARE URGED TO CLOSELY MONITOR LATER OUTLOOKS FROM
  THE NATIONAL WEATHER SERVICE.

  BEHIND THIS STORM SYSTEM...BRISK AND GUSTY WEST NORTHWEST
  WINDS ARE EXPECTED FOR FRIDAY WHICH WILL LEAD TO
  ELEVATED AND PERHAPS LOCALLY SIGNIFICANT FIRE WEATHER
  CONDITIONS...ESPECIALLY IN AREAS THAT DO NOT RECEIVE ALL
  THAT MUCH RAINFALL OVER THE NEXT 48 HOURS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ALONG AND
  NORTH OF A PITTSBURG KANSAS TO CAMDENTON MISSOURI LINE.
  ACTIVATION MAY THEN BE NEEDED LATER THIS EVENING ALONG AND
  WEST OF THE INTERSTATE 49 CORRIDOR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Apr 2, 1:35 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
135 AM CDT WED APR 2 2014

MOZ056-057-020700-
MILLER MO-MORGAN MO-
135 AM CDT WED APR 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN AND NORTHWESTERN
MILLER COUNTIES UNTIL 200 AM CDT...

AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF VERSAILLES...MOVING EAST AT
45 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BARNETT...ELDON AND VERSAILLES.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.

PEOPLE IN CENTRAL MORGAN AND NORTHWESTERN MILLER COUNTIES...INCLUDING
VERSAILLES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3844 9262 3843 9261 3834 9255 3832 9274
      3835 9296 3842 9299 3852 9290 3854 9277
TIME...MOT...LOC 0635Z 253DEG 38KT 3841 9285

BOXELL
Special weather statement, Apr 2, 6:33 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 AM CDT WED APR 2 2014

MOZ104-021200-
TANEY MO-
633 AM CDT WED APR 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TANEY COUNTY UNTIL
700 AM CDT...

AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF PROTEM...OR 13 MILES SOUTHEAST
OF BRANSON...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE PROTEM AND RUETER.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE AND LAKE TANEYCOMO.

LAT...LON 3652 9316 3667 9302 3672 9277 3650 9278
      3649 9282 3649 9314
TIME...MOT...LOC 1134Z 243DEG 39KT 3651 9303

BOXELL
Special weather statement, Apr 2, 7:25 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 AM CDT WED APR 2 2014

MOZ096-097-105-021300-
DOUGLAS MO-HOWELL MO-OZARK MO-
725 AM CDT WED APR 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS...NORTHEASTERN
OZARK AND NORTHWESTERN HOWELL COUNTIES UNTIL 800 AM CDT...

AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRIXEY...OR 18 MILES SOUTHEAST OF AVA...
MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE BRIXEY...DORA...GENTRYVILLE...ROCKBRIDGE
AND SILOAM SPRINGS.

LAT...LON 3668 9241 3681 9249 3706 9210 3706 9208
      3684 9191
TIME...MOT...LOC 1225Z 243DEG 41KT 3678 9238

BOXELL
Special weather statement, Apr 2, 7:26 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 AM CDT WED APR 2 2014

MOZ080-081-021300-
LACLEDE MO-DALLAS MO-
726 AM CDT WED APR 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LACLEDE AND SOUTHERN
DALLAS COUNTIES UNTIL 800 AM CDT...

AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BUFFALO...MOVING NORTHEAST
AT 40 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BENNETT SPRINGS...BUFFALO...CHARITY...
LEBANON...LONG LANE...PLAD AND WINDYVILLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 113 AND 128
WILL ALSO BE IMPACTED BY THIS STORM.

PEOPLE IN NORTHWESTERN LACLEDE AND SOUTHERN DALLAS COUNTIES...
INCLUDING BENNETT SPRING STATE PARK AND LEBANON...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3787 9279 3761 9256 3750 9302 3767 9312
TIME...MOT...LOC 1226Z 247DEG 34KT 3762 9297

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:35 AM CDTSpecial Weather StatementSGFMorgan25 min
Apr 2, 6:33 AM CDTSpecial Weather StatementSGFTaney27 min
Apr 2, 7:25 AM CDTSpecial Weather StatementSGFDouglas35 min
Apr 2, 7:26 AM CDTSpecial Weather StatementSGFDallas34 min
Apr 2, 8:05 AM CDTSpecial Weather StatementSGFShannon25 min
Apr 2, 8:33 AM CDTSpecial Weather StatementSGFDent27 min
Apr 2, 8:34 AM CDTSpecial Weather StatementSGFMiller26 min
Apr 2, 9:20 AM CDTSpecial Weather StatementSGFMaries25 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.